MAUDE Adverse Event Report: B. BRAUN MEDICAL INC OUTLOOK®; INFUSTION PUMP

B. BRAUN MEDICAL INC OUTLOOK®; INFUSTION PUMP
Model Number 621-400ES
Medical Device Problem Code Pumping Stopped (1503)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/02/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.(b)(4).Neither the device involved nor the pump logs have been received for evaluation and the investigation is ongoing at this time.It should be noted the customer indicated if the pumps are unplugged from ac power and the battery reset they would work again.Customer also stated no errors could be found in the logs to explain why the pumps are initially freezing.Additional information provided from the customer also indicates the batteries were reset on all of the pumps and they are currently charging.All the pumps have been infusion tested and they all tested fine.At this time, attempts for further information and samples are being made.A follow up will be submitted when the investigation results become available.
 
Event or Problem Description
As reported by the user facility: event 19 of 21: over a two day period, within a specific area of the hospital, a total of 21 pumps displayed an error message and then froze.Twenty-one separate mdrs are being filed for this event.It is known that 16 pumps were not in use during the event; however, there was limited information reported on the remaining 5 pumps.No patient injury reported.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun medical inc.Internal report # (b)(4).The actual pump involved in the reported incident was not returned for evaluation.Without the actual device further evaluation is not possible and no specific conclusions can be drawn.It is known that the pump's battery was removed and replaced at the user facility.There was no information provided indicating the error that was displayed prior to being reset.If this event should occur in the future, b.Braun medical has requested that the customer not reset the pump.B.Braun has instructed the customer to silence the alarm on the pump by pushing the power button, leave the pump plugged in, and contact b.Braun medical to have a service technician come to the facility to inspect the pump.If the device and/or additional pertinent information becomes available a follow-up report will be filed.

Brand Name
OUTLOOK®
Common Device Name
INFUSTION PUMP
Manufacturer (Section D)
B. BRAUN MEDICAL INC
1601 wallace drive
suite 150
carrollton TX 75006 6690
MDR Report Key6864812
Report Number1641965-2017-00038
Device Sequence Number13481850
Product Code FRN
UDI-Device Identifier04046964186547
UDI-Public(01)04046964186547
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K011975
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 09/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number621-400ES
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/05/2017
Supplement Date Received by Manufacturer09/05/2017
Initial Report FDA Received Date09/14/2017
Supplement Report FDA Received Date12/07/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1